MAUDE Adverse Event Report: BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a user facility in greece that during the procedure plastic particles were observed floating in the anterior chamber of the patients eye.The particles were removed through irrigation and aspiration.There was no impact to the patient.
 
Additional Manufacturer Narrative
Product has been requested to be returned for evaluation, but not received.A review of the photos provided was performed.The photos showed the new style needle wrenches which have heavily damaged flats with marring, gouges, material that has been deformed and displaced.This type of damage or stripping is similar to damage seen when over tightening the needle tip.It should be noted that over torquing when tightening the needle tip could contribute to deformation of the needle wrench and particulates could be generated.Manufacturing and sterilization records were reviewed and found to be acceptable.Review of the device history record shows the product was properly manufactured and met all release requirements.The photos confirm the stripped, damaged wrench but product and particles have not been returned for investigation.The trending analysis showed three increasing point above the mean, which were for component not functioning related to the new needle wrench stripped, overtightened and cannot tighten sufficiently.There were no complaints for particulates.The investigation is ongoing.Related report number: 0001920664-2023-70111.
 
Additional Manufacturer Narrative
The product is not available for return; therefore, we are unable to investigate further for root cause.No corrective action is required.Related report number: 0001920664-2023-70111.

Brand Name
BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18014765
Report Number0001920664-2023-70110
Device Sequence Number7604258
Product Code HQC
UDI-Device Identifier10757770057099
UDI-Public(01)10757770057099(17)250308(10)X4740
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberBL5111
Device Lot NumberX4740
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND ACCESSORIES; STELLARIS UNIT AND ACCESSORIES
Patient SexUnknown